BARD BRACHYTHERAPY, INC. -1424526 BARD® QUICKLINK¿ CARTRIDGES WITH BRACHYSOURCE® I-125 SEEDS; BRACHY CARTRIDGE
Back to Search Results |
| Model Number |
1251QCS |
| Health Effect - Clinical Code |
No Information (3190)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
Event or Problem Description
It was reported that the new cartridge and pressing the normal seed button on the loader felt fine but nothing came out, as confirmed by opening the second button (relay end) and inserting a needle.The carrier was completely jammed.After several more tries, the button did release and everything appeared to be freed up again but there was still no sign of a seed expelled.Tried to expel another seed and everything completely jammed as above but this time nothing could be released at all, including the cartridge which at this point showed that 3-5 seeds had been ejected somewhere.We changed to the other loader and continued to the end with another cartridge, number 4, which was fine.At the end of the procedure everything was still jammed but we managed to remove the cartridge assembly and there were 4 seeds within the loader, 1 on the baseplate, 2 on top of each other within the ¿blade¿ mechanism which were jamming everything up.They were stuck but could be removed with tweezers as they were really only jamming themselves in.The final 1 seed, with all of the moving of the various mechanisms and stylet had moved into the normal channel.
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use state the following: "in the event the quicklink¿ loader or cartridges become inoperable due to damage or malfunction, any or all components may be removed from the cartridges and implanted manually.Additionally, there is a troubleshooting section which instructs on conditions where "pushing the dispense button does not eject any items or produces a partial dispense." the device was not returned.
Event or Problem Description
It was reported that the carrier was completely jammed.When the seed button was pressed nothing came out.After several attempts, the button released and everything appeared to be freed again; however there was no sign of a seed expelled.An attempt was made to expel another seed, and everything jammed again.This time nothing was released including the cartridge, which showed that 3-5 seeds had been ejected.The loader was swapped for another, as well as the cartridge and the procedure was continued.At the end of the procedure, the original loader and cartridge were still jammed.The cartridge assembly was removed and there were four seeds within the loader.One on the baseplate, two on top of each other within the ¿blade¿ mechanism, and the fourth seed had moved into the normal channel, allegedly as a result of shifting of the various mechanisms and stylet.It was alleged that the first 3 seeds were stuck and caused the jam.They were able to be removed with tweezers.